If I could trade one symptom…

… it would be my low cortisol stomach aches. I’m writing this while lying down counting down the seconds (ok not quite) til I can take my hydrocortisone. I’ve already updosed my HC today by 7.5mg so I can’t and don’t want to take anymore really, it’ll cause me big problems at some other point this week. I get it when I’ve done too much/had a stress in a short burst (like walking beyond my limits or having an argument). Or if I’ve generally been doing too much I get it at 11.30 and 16.30 roughly, 1 hour before my HC dosing, so when there’s not very much left in my system. How did I overdo it this time? I walked up the stairs *rolls eyes*. Prior to that, I was ok stomach ache wise. 

None of my symptoms are good but this is by far the worst. Dizziness I can cope with. Blurry vision I can joke about when I’m clumsy. Feeling sick and sweaty and shaky I can ignore. There are more, but you get the idea… The stomach ache comes in waves, a bit like what I imagine contractions are like. It starts off small, gets more intense til I feel like I want to black out and then eases a bit, coming every few minutes. It’s my cue to lie down somewhere preferably near to a toilet, because if it doesn’t go away, that’s the next thing I need. At its worst, it puts me in hospital. But if I’m out and about, it obviously gets complicated. 

It gets more complicated again when you think that pain and upset stomach lower cortisol more. So the longer it goes on, the more cortisol I need, but the stomach ache is because of low cortisol. Most of the time now my baseline is higher I don’t need to updose, and, if I get the stomach ache, it’s because I overdid it or didn’t manage to avoid something earlier in the day. It’s a bit tricky at the moment because I’m trying to do low carb which makes it come on more often too. So I’m trying to ride it out rather than taking lots of HC or eating lots of carbs (which also helps). 

This type of stomach ache would be a sign for some that they need to inject and go to hospital. If I did that every time, I’d be at the hospital every day and I had this a lot worse for way before I was diagnosed and I didn’t die. So I figure I can ride it out on most occasions, which is what I’ve been doing. But it really makes my life miserable, it’s the worst pain I’ve ever had (more than dislocating my shoulder was anyway) and when I feel it coming on it makes me want to cry. But that also lowers my cortisol, so not a good idea 😉  – this illness sucks because I can’t even get upset about it! 

I’ve taken my HC and pain killers 10 minutes early so it should start to go away in about 20 minutes. Hooray! 

Advertisements

2 thoughts on “If I could trade one symptom…

  1. mo says:

    Have you tried to change your dosing times? Seems like I need to do that once or twice a year. I take my HC at 6am,9am,1pm and 5pm now. I would love to get rid of the fatigue that hit’s me at least once a week. Good luck to you! Happy new year

    Liked by 1 person

    • Ok Then, What's Next? says:

      I’ve done it a few times if I had to work longer (when I was still at work) and when I’ve been abroad but both my endo be endocrine nurse shut it down when I brought it up as a long term thing. I might try suggesting it again though 🙂 thanks! Fatigue is not a nice symptom either 😦 hope you find something to help with that. Happy new year to you too!

      Like

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s